Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Can Tegretol cause weight gain and extreme tiredness?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Can Tegretol cause weight gain and extreme tiredness.
Posted Sun, 22 Sep 2013 in Medicines and Side Effects
Answered by Dr. Kerry Pottinger 1 hour later
Brief Answer:
Mild weight gain. Yes can cause tiredness.

Detailed Answer:
Thank you for using Healthcare Magic.
Tegretol is known to cause tiredness in 1 in 10 people. However, this would not necessarily be extreme tiredness.
Weight gain whilst taking Tegretol is less common, occurring in 1 in a 100 people and, if it occurs, is relatively minor weight gain.
On reviewing you other medications, I see you are on two benzodiazepines (Clobazam and Clonazepam). Both of these can also cause tiredness. This may result in you feeling extremely tired when added to the possible effect of Tegretol.
Also, Atorvastatin can cause weight gain in 1 in a 1000 people. So may be a contribution to any weight gain.
I hope this is of help. If you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor